Main Forums > I Just Tested Poz

New to the forum

(1/8) > >>

JonJon:
Hello everyone,

Just registered and glad I found this site.

About me:  Teacher overseas but returned in September to the USA to get treatment.  I will stay on medical leave the remainder of the year.  Not sure if I will go back overseas.

Diagnosed on August 18, 2015.  Couldn't start Hiv meds because I also have CMV retinitis and can't do both meds at same time.  I am on Valcyte 4 pills a day.  it has improved by ID and Opthamalogist want me to continue with VALCYTE until my CD is at least 200.

Numbers are bad:  CD is 20; VL is 101,000.  I guess I have aids.  so depressed.

I started triumeq a week ago plus Bactrim DS and Azithromycin.

I have no other issues with side effects, rashes, etc. but I get a fever about once a week.

Any one want to give some words of hope.  Usually I am very optimistic and my medical team is very encouraging, but today I am having a down day.

John

Ptrk3:
As you peruse this site, you will notice that many people had numbers like yours or worse.  I was diagnosed in hospital with PCP, CD4's of 9, and a VL of 111,000, so numbers similar to yours.  That was two years ago.  It does get better.  When you get your HIV meds, take them religiously and you will be fine.

It may take a while for your CD4's to rise, but your VL should fall to undetectable in a month or so, allowing your CD4's to recover.

You will be fine.  I wish you the best.

drewm:
Hi John,

Welcome to our little club. Sorry about your dx but glad you found your way here. Most folks here are survivors in one sense or another. My dx was in a hospital in 2010 with PCP pneumonia, cd4 count of 8 and a vl of 500,000. AIDS. That word still sounds unreal even as I say it to myself.

I was undetectable and CD4's had rebounded within 6 months on meds. At this point, seriously, HIV and AIDS are not the first or last things on my mind most days. This has truly become a manageable disease. Yes, there are labs to be done and doctors to see but it is more of a nuisance than anything else.

It is life changing in the sense that you can choose to manage it or let it manage you. It sounds cliche but it is the truth. I am on Triumeq also. Was on Bactrim for a year. Please do not ignore your mental health. Counseling is nothing to be ashamed of. If nothing else, it gives you a face to vent to.

Wishing you all the best. Please keep us posted as to your progress.

Tonny2:

--- Quote from: JonJon on October 29, 2015, 09:06:53 pm ---Hello everyone,

Just registered and glad I found this site.

About me:  Teacher overseas but returned in September to the USA to get treatment.  I will stay on medical leave the remainder of the year.  Not sure if I will go back overseas.

Diagnosed on August 18, 2015.  Couldn't start Hiv meds because I also have CMV retinitis and can't do both meds at same time.  I am on Valcyte 4 pills a day.  it has improved by ID and Opthamalogist want me to continue with VALCYTE until my CD is at least 200.

Numbers are bad:  CD is 20; VL is 101,000.  I guess I have aids.  so depressed.

I started triumeq a week ago plus Bactrim DS and Azithromycin.

I have no other issues with side effects, rashes, etc. but I get a fever about once a week.

Any one want to give some words of hope.  Usually I am very optimistic and my medical team is very encouraging, but today I am having a down day.

John

--- End quote ---

      ojo      Hello jonjon...welcome...what a coincidence, I was dx'd in 1994 with a cd4=20, just like you...I did have ritinitis cmv, what were your symptoms?, is the VALCYTE helping?...as soon as you start taking meds, you will see a decrease onn your VL and hopefully an increase of your cd4...yes, you have aids, but thankfully, meds are great and you will be back over 200 soon...may I ask what dosage of azytromycin you are on?...would you mind telling me more about your CMV retinitis?...you will be fine...hugs            ojo

JonJon:
Tonny,

My CMV retinitis started around April/May of 2015.  I noticed I had "floaters" in my left eye or small black dots and sometimes cobweb like images and then my right eye got them.  It doesn't hurt and my vision is still near 20/20.  I had no idea these floaters were related to HIV because usually they are not but in my case it was.  Then in summer 2015 I noticed I lost some peripheral vision in my left eye. I can still drive but I must always turn my head when making lane changes and turns....cannot rely on mirrors alone.   Again I thought it would go away....so when I was diagnosed with HIV on Aug 2015 I returned to the USA and fortunately I have great insurance so I have a team of a primary care doctor, HIV doctor, opthamalogist, and therapist.  The opthamalogist gave me the bad news....I will never forget his words:  "John, you have a very very serious disease called CMV which could lead to a retinal detachment and possibly blindness.  We must start treatment immediately."  I thought my world ended. So he put me on Valcyte--a small pill---4 per day.  Two weeks later on a follow up he says that there has been great improvement in both eyes and it looks good but there are still some areas where there is cmv so I must continue with valcyte until my cd4 gets to 200.  Unfortunately, peripheral vision will never come back but I can compensate....i don't have tunnel vision, and it is mild.  The floaters have decreased.

So my drug regimen is Triumeq (just started a week ago...a monster pill!); Valcyte, Bactrim, and Azithromycin.  I take 2 Azimthromycin once a week.

Thanks for asking....the support on here is really important to me.

John

Navigation

[0] Message Index

[#] Next page

Go to full version